Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 217, NWS Charleston, SC

September 13, 2007Bulloch County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 13, 2007, 3:42 PM EDT for Bulloch County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2007, 3:42 PM EDT (19:42 UTC)
Expired
Sep 13, 2007, 4:32 PM EDT
In force
50 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 3:55 PM EDTTSTM WND DMGStatesboro, GA3 TREES AND NUMEROUS TREE LIMBS BLOWN DOWN. DAMAGE OCCURRED ON GEORGIA AVENUE AND CHELSEA CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 131942
SVRCHS
GAC031-132045-
/O.NEW.KCHS.SV.W.0217.070913T1942Z-070913T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT THU SEP 13 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 445 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DENMARK...OR ABOUT 8 MILES SOUTH OF STATESBORO...MOVING NORTH AT 5
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DENMARK...NEVILS...
  BROOKLET...
  GEORGIA SOUTHERN...LEEFIELD...
  STATESBORO...
  HOPEULIKIT...PORTAL...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3260 8201 3264 8184 3251 8162 3226 8158
      3223 8182
TIME...MOT...LOC 1942Z 179DEG 8KT 3235 8175

$$
3 follow-up statements
000 
WWUS52 KCHS 131954
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU SEP 13 2007

GAC031-132045-
/O.CON.KCHS.SV.W.0217.000000T0000Z-070913T2045Z/
BULLOCH GA-
354 PM EDT THU SEP 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BULLOCH COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GEORGIA SOUTHERN...OR ABOUT OVER STATESBORO...MOVING
NORTHWEST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...
NEVILS...PORTAL...REGISTER AND STATESBORO.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3260 8201 3264 8184 3251 8162 3226 8158
      3223 8182
TIME...MOT...LOC 1954Z 151DEG 17KT 3242 8180

$$
000 
WWUS52 KCHS 132010
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT THU SEP 13 2007

GAC031-132045-
/O.CON.KCHS.SV.W.0217.000000T0000Z-070913T2045Z/
BULLOCH GA-
410 PM EDT THU SEP 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BULLOCH COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WESTCHESTER...OR ABOUT OVER STATESBORO...MOVING
NORTHWEST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...
NEVILS...PORTAL...REGISTER AND STATESBORO.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3260 8201 3264 8184 3251 8162 3226 8158
      3223 8182
TIME...MOT...LOC 2010Z 151DEG 17KT 3249 8184

$$
000 
WWUS52 KCHS 132032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT THU SEP 13 2007

GAC031-132042-
/O.CAN.KCHS.SV.W.0217.000000T0000Z-070913T2045Z/
BULLOCH GA-
432 PM EDT THU SEP 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY HAS BEEN
CANCELLED...

AT 429 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3260 8201 3264 8184 3251 8162 3226 8158
      3223 8182
TIME...MOT...LOC 2032Z 151DEG 17KT 3258 8190

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:27 PM EDT, 15 minutes earlier.

Area forecast discussion, Sep 13, 3:27 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU SEP 13 2007

.SYNOPSIS...
A SURFACE FRONT WILL LIFT NORTH OF THE AREA TONIGHT AND FRIDAY AS
ATLANTIC HIGH PRESSURE STRENGTHENS OFF THE SOUTH CAROLINA AND
GEORGIA COAST. ATLANTIC HIGH PRESSURE WILL WEAKEN SATURDAY...
ALLOWING A COLD FRONT TO PUSH THROUGH THE REGION LATE SATURDAY OR
SATURDAY NIGHT. STRONG HIGH PRESSURE WILL THEN BUILD IN FROM THE
NORTH THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDS FROM THE MOUTH OF THE
SOUTH SANTEE RIVER WSW ACROSS ALLENDALE COUNTY. NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE
MODERATELY UNSTABLE ATMOSPHERE SOUTH AND EAST OF THE FRONT.
PRECIPITABLE WATERS VALUES OF 2 TO 2.25 INCHES...THETA-E
RIDGING...SLOW STORM MOTIONS AND CELL MERGERS WILL BRING THE
POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING TO THE AREA.
IN ADDITION...EXCESSIVE CLOUD TO GROUND LIGHTNING WILL OCCUR AT
TIMES AND EVEN A FEW STRONG WINDS GUSTS ARE POSSIBLE WITH THE
LARGER STORMS.

THE FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AS A WARM FRONT
TONIGHT AS ATLANTIC HIGH PRESSURE STRENGTHENS AND HUMBERTO MOVES
NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY. CONVECTION WILL
DECREASE IN COVERAGE LATER THIS EVENING AND EXPECT DRY CONDITIONS
OVER THE LANDMASS OVERNIGHT AS THE FOCUS FOR CONVECTION SHIFTS
OFFSHORE.

THERE MAY BE SOME BREAKS IN THE CLOUD COVER LATE THIS EVENING INTO
THE OVERNIGHT HOURS...BUT EXPECT PATCHY FOG AND LOW STRATUS TO
DEVELOP LATE TONIGHT DUE TO THE MOIST LOW LEVEL CONDITIONS AND
LIGHT BOUNDARY LAYER WINDS.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE FRONTAL BOUNDARY AND DEEPEST MOISTURE WILL BE ACROSS NORTHERN
GEORGIA AND THE UPSTATE OF SOUTH CAROLINA ON FRIDAY. DESPITE
THIS...PRECIPITABLE WATER VALUES WILL STILL BE VERY HIGH ACROSS
THE AREA AND LINGERING OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING
BOUNDARIES COULD ALL ACT AS FOCI FOR CONVECTION. DURING THE
AFTERNOON/EARLY EVENING HOURS...EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WITH THE BEST COVERAGE OF PRECIPITATION
ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA...CLOSEST TO THE
DEEPER MOISTURE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
DEEP MOISTURE OVER THE AREA AHEAD OF A COLD FRONT...ENHANCED BY THE
REMNANTS OF HURRICANE HUMBERTO...WILL ALLOW FOR PERIODS OF SHOWERS
AND TSTMS SAT. AS A RESULT...WILL BUMP POPS UP TO 50 PERCENT FOR ALL
AREAS. WITH PRECIPITABLE WATER VALUES OVER 2 INCHES AND RELATIVELY
WEAK STEERING FLOW...HEAVY RAINFALL WILL BE THE MAIN HAZARD.

A NORTH/NORTHEAST FLOW WILL DEVELOP BEHIND THE FRONT AND PERSIST
INTO THE MIDDLE OF NEXT WEEK AS A STRONG AREA OF HIGH PRES BUILDS
INTO THE NERN CONUS AND RIDGES DOWN THE ERN SEABOARD. CHANCES OF
RAINFALL DIMINISH SIGNIFICANTLY ONCE THIS OCCURS...ESPECIALLY ACROSS
OUR INLAND SC ZONES WHERE THE LEAST MOISTURE IS EXPECTED. COASTAL
AREAS...ESPECIALLY ACROSS SE GA...WILL HAVE THE BEST CHANCE OF
SEEING SOME SHOWERS MUCH OF THE PERIOD DUE TO THE BETTER MOISTURE
AND SFC CONVERGENCE OVER THAT AREA.

TEMPS WILL BE NEAR TO EVEN SLIGHTLY ABOVE NORMAL SAT BEFORE DROPPING
BELOW NORMAL SUN-WED. LOWS IN THE LOWER TO MID 60S ARE EXPECTED WELL
INLAND MON-THU.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
RECENT RADAR TRENDS SHOW SHOWER AND SCATTERED THUNDERSTORM
DEVELOPMENT ACROSS THE AREA. THIS MAY LEAD TO MVFR CONDITIONS
THIS AFTERNOON FOR BOTH THE CHS AND SAV TERMINALS. EXPECT THE BULK
OF THE ACTIVITY TO END IN THE EVENING HOURS. WINDS ARE EXPECTED TO
BECOME LIGHT AND VARIABLE AT BOTH TERMINALS TONIGHT. DESPITE CLOUD
COVER...A MOIST SFC SHOULD ALLOW FOR REDUCED VSBYS TO MVFR
CONDITIONS...WITH THE LOWEST VSBYS EXPECTED AT THE SAV TERMINAL.
SOUNDINGS ALSO SUGGEST MVFR CIGS AND FSI VALUES IN THE LOW 20S.

EXPECT WINDS TO BECOME SOUTHERLY AT BOTH TERMINALS TOMORROW
MORNING AND INCREASE IN SPEED AS THE PRESSURE GRADIENT TIGHTENS
ALONG A FRONT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE IN THE
TAF PERIOD BUT WERE NOT INTRODUCED DUE TO UNCERTAINTY IN TIME OF
ARRIVAL.

EXTENDED AVIATION OUTLOOK...HIGHER THAN NORMAL CHANCES OF
SHRA/TSRA INTO SAT COULD PRODUCE PERIODIC MVFR/IFR CONDITIONS AT
BOTH TERMINALS...WITH POTENTIAL FOR NIGHTTIME/EARLY MORNING FOG
AND LOW CIGS AS WELL. VFR CONDITIONS WILL GENERALLY PREVAIL SUN
THROUGH TUE.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE COASTAL
WATERS THROUGH FRIDAY NIGHT...WITH SOUTH-SOUTHWEST WINDS SHIFTING
WEST DURING THE LATE NIGHT/EARLY MORNING HOURS. WIND SPEEDS WILL
GENERALLY BE 15 KT OR LESS...HIGHEST NEAR SHORE DURING THE MID-
LATE AFTERNOON HOURS WITH ANY SEABREEZE DEVELOPMENT. SEAS WILL BE
3 FT OR LESS.

SATURDAY THROUGH TUESDAY...A COLD FRONT IS EXPECTED TO APPROACH THE
MARINE AREA SAT AND THEN PUSH THROUGH SAT NIGHT WITH HIGH PRES
BUILDING IN FROM THE N. WITH A DECENT NE SURGE EXPECTED
SUN-TUE...SCA CONDITIONS ARE EXPECTED FOR ALL MARINE AREAS. SEAS
WILL BUILD FROM N TO S WITH THE SURGE...POSSIBLY REACHING AS HIGH AS
8 FT OVER THE OUTER GA WATERS MON AND TUE.

&&

.TIDES/COASTAL FLOODING...
A STRONG AREA OF HIGH PRES BUILDING IN FROM THE N BEGINNING SAT
NIGHT AND PERSISTING INTO THE MIDDLE OF NEXT WEEK WILL ALLOW FOR A
PROLONGED NE SURGE EVENT. THUS...THERE IS THE POTENTIAL FOR BEACH
EROSION...COASTAL FLOODING AND AN ENHANCED CHANCE FOR RIP CURRENTS.
WILL CONTINUE TO MENTION THIS THREAT IN THE HAZARDOUS WX OUTLOOK
/HWO/.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ/RJB/DPB
Hazardous weather outlook, Sep 13, 4:35 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
435 AM EDT THU SEP 13 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-141000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
435 AM EDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...A SURFACE FRONT WILL NEARLY STATIONARY THROUGH THE
REGION TODAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL FOR PERIODS
OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN...A SURFACE FRONT WILL REMAIN NEARLY STATIONARY CLOSE
TO THE REGION ON FRIDAY. THIS WILL SUPPORT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL
FOR PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-141000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
435 AM EDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...A SURFACE FRONT WILL NEARLY STATIONARY THROUGH THE
REGION TODAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL FOR PERIODS
OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN...A SURFACE FRONT WILL REMAIN NEARLY STATIONARY CLOSE
TO THE REGION ON FRIDAY. THIS WILL SUPPORT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL
FOR PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING.

COASTAL FLOODING/BEACH EROSION/RIP CURRENTS...A STRONG AREA OF HIGH
PRESSURE WILL BUILD FROM THE NORTH BEGINNING SATURDAY NIGHT AND
PERSISTING INTO THE MIDDLE OF NEXT WEEK. THIS WILL BRING A
PROLONGED PERIOD OF STRONG NORTHEAST WINDS. THUS...THERE IS THE
POTENTIAL FOR HIGH SURF...BEACH EROSION...COASTAL FLOODING AND AN
ENHANCED CHANCE FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
435 AM EDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...ANY THUNDERSTORM MAY PRODUCE WIND GUSTS
EXCEEDING 30 KNOTS...AND VERY HEAVY RAIN REDUCING VISIBILITY TO LESS
THAN 1 NM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...ANY THUNDERSTORM MAY PRODUCE WIND GUSTS
EXCEEDING 30 KNOTS...AND VERY HEAVY RAIN REDUCING VISIBILITY TO
LESS THAN 1 NM ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 13, 2:13 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT THU SEP 13 2007

GAZ101-116>119-131900-
COASTAL BRYAN-COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
213 PM EDT THU SEP 13 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY
AND CHATHAM COUNTY THROUGH 300 PM EDT...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
MELDRIM...OR ABOUT 9 MILES NORTHWEST OF RICHMOND HILL...MOVING EAST
AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WILL DEVELOP IN THE AREA
THROUGH 3 PM.

AREAS IN AND AROUND BLOOMINGDALE...BURROUGHS...EDEN...FORT
MCALLISTER...GARDEN CITY...ISLE OF HOPE...MEINHARD...MELDRIM...
MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...SANDFLY...
SAVANNAH...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST WILL BE
IMPACTED THROUGH 300 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Sep 13, 2:46 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT THU SEP 13 2007

GAZ115-137-138-131930-
EVANS-INLAND LIBERTY-LONG-
246 PM EDT THU SEP 13 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY AND
LIBERTY COUNTY THROUGH 330 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...GUSTY WINDS
OF 35 TO 45 MPH....AND RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR.  THIS STORM WAS LOCATED NEAR WILLIE...OR ABOUT 10 MILES
SOUTHWEST OF PEMBROKE...MOVING EAST AT 5 MPH.

AREAS IN AND AROUND CLAXTON...MIDWAY AND WILLIE WILL BE IMPACTED
THROUGH 330 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Sep 13, 2:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT THU SEP 13 2007

SCZ047-051-131930-
COASTAL JASPER-INLAND JASPER-
248 PM EDT THU SEP 13 2007

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 330 PM
EDT...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH...VERY HEAVY RAIN IN EXCESS OF 2 INCHES...AND FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 6 MILES SOUTH OF LEVY...OR ABOUT
OVER SAVANNAH...MOVING NORTH AT 5 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Special weather statement, Sep 13, 3:04 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT THU SEP 13 2007

GAZ100-101-116-131945-
BULLOCH-EFFINGHAM-INLAND BRYAN-
304 PM EDT THU SEP 13 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY
AND BRYAN COUNTY THROUGH 345 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLANDFORD TO GROVELAND...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF SPRINGFIELD TO 9 MILES NORTHWEST OF
PEMBROKE...MOVING NORTHEAST AT 5 MPH.

AREAS IN AND AROUND BLITCHTON...BROOKLET...DENMARK...GROVELAND...
GUYTON...MARLOW...NEVILS...PEMBROKE...PINEORA...RINCON...
SPRINGFIELD...STILLWELL AND STILSON WILL BE IMPACTED THROUGH 345 PM
EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WITH
HOURLY RAINFALL RATES AROUND 2 INCHES...WHICH MAY FLOOD
ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO
NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Sep 13, 3:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT THU SEP 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLOOD            SAVANNAH                32.08N 81.10W
09/13/2007                   CHATHAM            GA   LAW ENFORCEMENT

            HIGH WATER ON DELANO STREET...WINBURN STREET...HASTINGS
            STREET...CORNWALL STREET...INTERSECTION OF GWYNNETT AND
            STILES STREETS.

&&
Special weather statement, Sep 13, 3:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT THU SEP 13 2007

GAZ116-117-138-139-132000-
COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY-
320 PM EDT THU SEP 13 2007

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SUNBURY...OR
ABOUT 12 MILES SOUTH OF RICHMOND HILL...MOVING NORTHEAST AT 5 MPH.

AREAS IN AND AROUND BELFAST...FORT MCALLISTER...HALFMOON LANDING...
KELLER AND SUNBURY WILL BE IMPACTED THROUGH 400 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WITH
RAINFALL RATES UP TO 2 INCHES PER HOUR...WHICH MAY FLOOD
ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO
NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:25 PM EDTAreal Flood AdvisoryCHSChatham2 hr
Sep 13, 2:59 PM EDTFlash Flood WarningCHSChatham2 hr
Sep 13, 4:46 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh119 min
Sep 13, 5:14 PM EDTAreal Flood AdvisoryCHSJenkins, Screven2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.